Nevada, 2004

High Wind in Nevada, March 26, 2004

March 26, 2004 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 25, 9:00 PM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 25, 9:00 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
900 PM PST THU MAR 25 2004

.UPDATE...
BACK EDGE OF COLD FRONT HAS MOVED THROUGH TAHOE AREA AROUND 8 PM
THIS EVENING WITH DECREASE IN PCPN NOTED ON RADAR AND SFC OBS
IN NRN SIERRA. COLD AND UNSTABLE POST FRONTAL AIRMASS WILL ALLOW
SCATTERED SNOW SHOWERS TO CONTINUE OVER NRN SIERRA THROUGH FRIDAY.
WEATHER SPOTTERS IN TAHOE AREA REPORTED 3-6 INCHES OF NEW SNOW
AT LAKE LEVEL AND REMOTE PCPN SENSORS SHOW UP TO 10 INCHES ALONG
SIERRA CREST. HAVE CANCELED SNOW ADVISORIES IN TAHOE AND LASSEN
COUNTIES WITH ABOUT 1-2 INCHES OF ADDITIONAL SNOW EXPECTED IN THE
HIGHER ELEVATIONS OF THE LAKE TAHOE AREA AND EASTERN LASSEN COUNTY.
WILL ALSO CANCEL OR LET EXPIRE WIND ADVISORIES AND BLOWING DUST
ADVISORIES OVER WESTERN NEVADA ZONES. WILL KEEP WIND ADVISORY
UP UNTIL MIDNIGHT OVER MONO COUNTY AS FRONT SLIDES SWD ACROSS
CENTRAL SIERRA. CYLKE

.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE RIDGE WILL MOVE ACROSS THE CWA BY MONDAY WITH
SOUTHWEST FLOW RETURNING TO THE AREA AHEAD OF NEXT PACIFIC TROF.
QUIET WEATHER EXPECTED MONDAY INTO TUESDAY. MODEL DIFFERENCES WITH
NEXT SYSTEM BEGIN BY MONDAY NIGHT WITH THE GFS MOST PROGRESSIVE. GFS
MOVES TROF NEAR THE NRN CA COAST BY TUESDAY NIGHT WHILE UKMET AND
EUROPEAN HOLD TROF FURTHER WEST. LOOKS LIKE THIS SYSTEM WILL SPLIT
WITH MAIN ENERGY MOVING ACROSS THE PAC NW AND BRUSHING NRN ZONES
TUESDAY NIGHT AND WEDNESDAY. THEREFORE HAVE REDUCED POPS FROM RENO
AND TRUCKEE SOUTH BUT LEFT THE LOW SLIGHT CHANCE OVER NRN ZONES. SRN
PORTION OF TROF BECOMES A CUT OFF LOW OFF THE CENTRAL CA COAST.
CURRENT THINKING IS TO LEAVE THURSDAY DRY WITH LOW EXPECTED TO BE
LOCATED FAR ENOUGH OFFSHORE. 12Z GFS BRINGS MOISTURE AND PRECIP
NORTH AHEAD OF LOW UP TO RENO ON THURSDAY... BUT BEING DAY 7 WILL
LEAVE AREA DRY AFTER COORDINATING WITH SURROUNDING OFFICES.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED. AS RIDGE
MOVES ACROSS EXPECT TEMPS ON MONDAY TO BE IN THE LOW TO MID 70S OVER
WRN NV VALLEYS AND IN THE MID 50S NEAR LAKE LEVEL. TEMPS WILL DROP A
FEW DEGREES AS PACIFIC TROF MOVES THROUGH BUT STILL SHOULD REMAIN
SEVERAL DEGREES ABOVE NORMAL. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...

CA...WIND ADVISORY THROUGH MIDNIGHT ZONE 73.

&&
Hazardous weather outlook, Mar 25, 6:30 AM PST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST THU MAR 25 2004

CAZ070>073-NVZ001>005-261500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
630 AM PST THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC STORM BRINGING GUSTY WINDS AND SNOW TO THE HIGHER
ELEVATIONS WILL MOVE INTO THE AREA THIS AFTERNOON AND TONIGHT. REFER
TO THE WIND ADVISORY /WWUS75 KREV NPWREV/ AND SNOW ADVISORY /WWUS45
KREV WSWREV/ FOR THE LATEST ON THIS CHANGING WEATHER PATTERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 25, 10:18 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1018 PM PST THU MAR 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     NON-TSTM WND GST SILVER SPRINGS          39.42N 119.22W
03/25/2004  56 MPH           LYON               NV   MESONET

0200 PM     NON-TSTM WND GST 12 SSW RENO             39.38N 119.91W
03/25/2004  68 MPH           WASHOE             NV   FIRE DEPT/RESCUE

0330 PM     NON-TSTM WND GST RENO                    39.54N 119.82W
03/25/2004  56 MPH           WASHOE             NV   OFFICIAL NWS OBS

0345 PM     NON-TSTM WND GST 5 N VIRGINIA CITY       39.38N 119.64W
03/25/2004  72 MPH           STOREY             NV   MESONET

0404 PM     NON-TSTM WND GST VIRGINIA CITY           39.31N 119.64W
03/25/2004  55 MPH           STOREY             NV   MESONET

0330 PM     NON-TSTM WND GST HOLBROOK JUNCTION       38.73N 119.55W
03/25/2004  56 MPH           DOUGLAS            NV   DEPT OF HIGHWAYS

0330 PM     NON-TSTM WND GST HOLBROOK JUNCTION       38.73N 119.55W
03/25/2004  56 MPH           DOUGLAS            NV   DEPT OF HIGHWAYS

&&

TRC
Local storm report, Mar 25, 10:52 PM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1052 PM PST THU MAR 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY SNOW       5 NW TRUCKEE            39.38N 120.27W
03/25/2004  6.00 INCH        NEVADA             CA   TRAINED SPOTTER

            NV05 TAHOE DONNER

0655 PM     HEAVY SNOW       5 N TRUCKEE             39.40N 120.20W
03/25/2004  4.50 INCH        NEVADA             CA   TRAINED SPOTTER

            NV19

0910 PM     HEAVY SNOW       SOUTH LAKE TAHOE        38.94N 119.98W
03/25/2004  8.00 INCH        EL DORADO          CA   TRAINED SPOTTER

            ED05 SIMON SMITH

0940 PM     HEAVY SNOW       2 S TRUCKEE             39.30N 120.20W
03/25/2004  8.00 INCH        PLACER             CA   TRAINED SPOTTER

            PL06

0950 PM     HEAVY SNOW       5 SW MEYERS             38.81N 120.08W
03/25/2004  12.00 INCH       EL DORADO          CA   DEPT OF HIGHWAYS

            ECHO SUMMIT 7382 FEET

&&

TRC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
March 26, 1:15 AM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

51 knot (59 mph) wind gust reported at NDOT sensor in Washoe Valley.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431818.